Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 64, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 18, 2008, 4:45 PM CDT for Ellis County, Navarro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2008, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 18, 2008, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ellis County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 182145
FFWFWD
TXC139-349-182345-
/O.NEW.KFWD.FF.W.0064.080818T2145Z-080818T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS
WEST CENTRAL NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 645 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN ACROSS SOUTHERN ELLIS AND NORTHERN
NAVARRO COUNTIES...MOVING NORTH AT 18 MPH. RADAR INDICATES THAT 3
TO 4 INCHES OF RAIN HAS ALREADY FALLEN FROM EARLIER THUNDERSTORMS
AND ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 645 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...ITALY...BARDWELL...BLOOMING GROVE...BARRY...AND FROST.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3196 9681 3208 9690 3207 9694 3220 9703
3235 9670 3205 9654
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 3:56 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 18, 3:56 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 356 PM CDT MON AUG 18 2008 .DISCUSSION... LOW PRESSURE SYSTEM ALOFT REMAINED ANCHORED OVER THE REGION ALL DAY BRINGING MUCH NEEDED RAIN. TEMPERATURES HAVE BEEN STEADY WITH READINGS IN THE 70S ACROSS NORTH TEXAS. THE MAIN CHALLENGE WITH FORECAST PERIOD WAS TRYING TO PINPOINT A GOOD MODEL. GFS WAS TOO AGGRESSIVE WITH UPPER LEVEL DISTURBANCE...WHILE NAM DID NOT SEEM AGGRESSIVE ENOUGH. SO...ECMWF WAS THE BEST CHOICE WITH A BLEND OF THE OTHER TWO MODELS. SPENT SIGNIFICANT TIME ON DECIDING WHICH MODEL TO USE BECAUSE IT SEEMED TO BE A LARGE FACTOR FOR TEMPERATURES THE NEXT SEVERAL DAYS. GOAL WAS TO GET BEST HANDLE ON SPEED OF UPPER LEVEL LOW BECAUSE TEMPERATURES WERE GOING UP FASTER WITH THE GFS DUE TO THE SOUTHWEST WINDS. AS A RESULT...TEMPERATURES WERE WARMING TOO FAST WITH THAT MODEL. ASSESSED THE NAM NEXT...BUT IT DID NOT BRING SURFACE WINDS AROUND FAST ENOUGH...WHICH RESULTED IN TEMPERATURES BEING TOO COOL. SO...THE ECMWF ENDED UP BEING THE BEST CHOICE. NEXT...KEPT PRECIP ACROSS THE AREA THROUGH WEDNESDAY AND THEN GRADUALLY DECREASED POPS FROM WEST TO EAST. TRENDED ABOVE HPC GUIDANCE THROUGH ENTIRE PERIOD...DID NOT FEEL AMOUNTS WERE HIGH ENOUGH GIVEN THE SIGNIFICANT RAINFALL AND FLOODING ALREADY OCCURRING. IN THE EXTENDED...DRY CONDITIONS START FILTERING IN ONCE AGAIN BY THE END OF THE WEEK WITH TEMPERATURES RETURNING TO MORE NORMAL READINGS. EXPECT HIGHS TO TOP OFF IN THE MID TO UPPER 90S BY THE END OF THE WEEK. 77/TLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 79 70 83 71 / 80 80 70 50 20 WACO, TX 71 85 69 87 72 / 80 80 70 40 30 PARIS, TX 66 78 67 83 67 / 70 80 70 70 50 DENTON, TX 67 79 68 83 69 / 70 70 70 50 20 MCKINNEY, TX 66 81 67 84 68 / 70 80 70 60 30 DALLAS, TX 70 82 69 83 71 / 70 80 70 50 30 TERRELL, TX 68 82 68 83 68 / 70 80 70 70 40 CORSICANA, TX 69 85 67 85 69 / 80 80 70 70 40 TEMPLE, TX 69 85 67 86 68 / 80 80 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/77
Hazardous weather outlook, Aug 18, 3:40 PM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT MON AUG 18 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. RAIN AND THUNDERSTORMS ARE LIKELY ACROSS NORTH TEXAS TONIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT HEAVY RAINFALL MAY LEAD TO LOCALIZED FLASH FLOODING. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A GOOD CHANCE OF RAIN AND THUNDERSTORMS REGION WIDE TUESDAY THROUGH WEDNESDAY. RAIN AND THUNDERSTORM CHANCES WILL DECREASE FROM WEST TO EAST THURSDAY WITH ONLY SLIGHT CHANCES LINGERING ACROSS THE SOUTHEAST HALF OF THE REGION FRIDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS...ESPECIALLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:20 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Aug 18, 11:19 AM CDT | Areal Flood Advisory | FWD | Johnson, Somervell | 3 hr |
| Aug 18, 12:46 PM CDT | Areal Flood Advisory | FWD | Dallas, Parker, Tarrant | 3 hr |
| Aug 18, 1:03 PM CDT | Areal Flood Advisory | FWD | Ellis | 117 min |
| Aug 18, 2:40 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Aug 18, 3:03 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 3 hr |
| Aug 18, 3:23 PM CDT | Flash Flood Warning | FWD | Anderson, Freestone, Leon | 3 hr |
| Aug 18, 3:47 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 118 min |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Coryell | 115 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.